Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Cramps, no bleeding, dizzy, nausea, breast tenderness. Had laparoscopy and hysteroscopy. Is Mirena causing this?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
Wednesday I had a laparoscopy a hysteroscopy for ovarian cysts and endometriosis, by genetal aneasthetic ,I also had the mirena fitted at the same time due to heavy periods,and was recommended to stop the endo from growing, it's now Sunday , I have severe cramp, but no bleeding, and the external wounds are healing well, but I feel nauseous dizzy crampy and very tender inside, and bad breast tenderness ,I am pretty sure I can feel the IUD in there scratching, I'm also still very tired.
Are these normal symptoms from the above procedure, or is it the mirena causing this. Is it just the effects from surgery?
I'm really feeling rough right now. XXXXXXX
Posted Sat, 15 Sep 2012 in Vaginal and Uterus Health
Answered by Dr. Monika Choudhary 29 minutes later

Thanks for posting your query.

Mirena is levonorgestrel (progesterone) containing intrauterine device.
You are getting these symptoms like nausea, breast tenderness, cramping pain due to progesterone released by Mirena & IUD itself.

These symptoms will slowly subside in 4-6 weeks. Till then you can use anti emetic like metoclopramide and antispasmodic like meftal spas. These prescription drugs can be prescribed to you by your gynecologist if the symptoms are troubling.

I hope you get benefit from my suggestion. Let me know if you have further enquiries.

Above answer was peer-reviewed by
Follow-up: Cramps, no bleeding, dizzy, nausea, breast tenderness. Had laparoscopy and hysteroscopy. Is Mirena causing this? 10 minutes later
Thankyou for the reply, so it is more likely the IUD than the actual surgery I had then?
I wasn't sure if it was the surgery making me feel weak, the IUD or a culmination of both.
Answered by Dr. Monika Choudhary 50 minutes later
Welcome back.
I think you had undergone minor surgical procedure & should not get all these symptoms due to surgery.
You may get some weakness due to surgery, but all these symptoms are due to IUD.
So have a rest for some time & take medications if symptoms exaggerate.
I hope your query has been answered.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor